MAUDE Adverse Event Report: OSCOR INC. BIPOLAR LEAD ADAPTOR; PACEMAKER LEAD ADAPTOR

OSCOR INC. BIPOLAR LEAD ADAPTOR; PACEMAKER LEAD ADAPTOR
Model Number BIS/IS-15
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Low impedance (2285); High Capture Threshold (3266)
Health Effect - Clinical Code Undesired Nerve Stimulation (1980)
Date of Event 11/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.
 
Event or Problem Description
It was reported that an electrical short in the lead adaptor was causing diaphragmatic and nerve stimulation from the left ventricular (lv) lead.High thresholds and low impedance were also observed.The adaptor was removed.No further patient complications have been reported as a result of this event.Hospital: (b)(6).
 
Additional Manufacturer Narrative
A review of device history record (dhr) was conducted and there were no manufacturing rejects or anomalies of this type recorded in the dhr.The device passed all in-process and qa final inspection steps before shipping to the customer.A complaint review of the reported lot found no additional reports involving this lot number.Although requested, the device was not returned for analysis.As a result, the allegations against this lead cannot be confirmed and a root cause of the failure could not be determined.Per procedure unipolar and bifurcated bipolar lead adaptors/extensions and lead extension with universal coupler final inspection: the setscrew is checked by qa 100 percent both visually and with a torque wrench to ensure smooth functionality.The electrical values are checked by qa 100 percent as well.Per instructions for use (ifu) regarding product awareness: the adaptors are implanted in the extremely hostile environment of the human body.Because the adaptors are very small in diameter and must be very flexible, it inevitably reduces their potential performance and longevity.Adaptors may fail to function for a variety of causes, including medical complications, body rejection phenomenon, allergic reaction, fibrotic tissue problem, or a failure of adaptor by damage, fracture, or by breach of their insulation.Despite of all due care in design, component quality, manufacture and testing prior to sale, adaptors may be damaged by improper handling, use, placement or other intervening facts.The event will be re-evaluated if additional information becomes available.Based the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.Oscor will continue to monitor this event type.

Brand Name
BIPOLAR LEAD ADAPTOR
Common Device Name
PACEMAKER LEAD ADAPTOR
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key6275604
Report Number1035166-2017-00002
Device Sequence Number13675313
Product Code DTD
UDI-Device Identifier00836559002680
UDI-Public00836559002680
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K925168
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/01/2019
Device Model NumberBIS/IS-15
Device Catalogue NumberBIS/IS-15
Device Lot NumberC4-12952
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/10/2017
Supplement Date Received by Manufacturer07/03/2017
Initial Report FDA Received Date01/25/2017
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;